MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D013
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.(b)(4).
 
Event or Problem Description
It was reported that the implantable cardioverter defibrillator (icd) battery remaining was at three and a half years and there was concern over possible early depletion.Engineering analysis found that the device was depleting earlier than expected due to longer than expected charge times that exceeded the elective replacement indicator (eri) limit.Subsequently the icd was explanted and replaced.No additional adverse patient effects were reported.
 
Event or Problem Description
This report is being filed to submit the analysis results.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the device was analyzed.A longevity calculation was performed, which confirmed that the battery voltage was lower than expected.The device case was opened and the battery was replaced with an external power supply.Electrical measurements noted a high current condition.Detailed testing of individual components found a compromised ceramic capacitor.This compromised capacitor resulted in the observed high power consumption and resultant premature battery depletion.Patient code 3191 captures the reportable event of surgery.
 
Additional Manufacturer Narrative
This report is being submitted to correct the patient code h6 field that was filed correctly on the first report, but inadvertently changed on the second most recent filed report.Patient code 3191 captures the reportable event of surgery.
 
Event or Problem Description
This report is being filed to correct information that was inadvertently incorrect on the last filed report.

Brand Name
INOGEN MINI ICD DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9624070
Report Number2124215-2020-01251
Device Sequence Number19517619
Product Code LWS
UDI-Device Identifier00802526533846
UDI-Public00802526533846
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/07/2016
Device Model NumberD013
Device Catalogue NumberD013
Device Lot Number102310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer05/12/2020
06/04/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date06/25/2020
08/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR